Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 17 of 17 Posts

·
Registered
Joined
·
11 Posts
Discussion Starter · #1 ·
I started taking Paxil about 5 days ago. I am taking 10mg once a day and am to go to 20mg in two weeks.I already can't sleep, can't focus and am fidgity.My Dr. told me about all this before I started taking it but said the side effects will pass. I'm starting to worry a bit about it now that I'm actually experiencing it.Can anyone here with personal experience with Paxil conferm that these side effects will pass.Please tell me/us your story.BTW, I'm not taking it for depression, anxiety, etc., etc. My GI tells me that it also is helpfull for IBS and other abdominal discomfort.Has anyone here taken Paxil for IBS symptoms only?THANKS!!!
 

·
Registered
Joined
·
350 Posts
LOVE MY PAXIL. The pain is so much better and yes, the side effects passed after about a week. I take Paxil CR. The CR is for controlled release and I think that kept side effects low. Ask you Dr. about it. I've been on it for 2 months now (upped my does to 25 mg 3 wks ago) and it works so well. I do like that it helps with my mood too. I didn't realize my mood had issues until the Paxil took them away! Good luck, and keep me posted!
 

·
Registered
Joined
·
11 Posts
Discussion Starter · #3 ·
Thanks Antonio,BTW, Do you only have the abdominal "discomfort/pain" like myself? Or do have the "D" and/or "C" as well?Also, I assume by your name that you are male. If I am assumimg correctly, how did it effect your sex life?Thanks again!!!
 

·
Registered
Joined
·
350 Posts
My main complaint is pain, though I suffer through occassional bouts of D (one to two times per month lasting a couple of days).It has not affected my sex life at all. If anything it's improved because I feel better!
 

·
Registered
Joined
·
11 Posts
Discussion Starter · #5 ·
Thanks again Antonio!!!Two more questions, if you don't mind.Do find that there is a better time of day for you to take you dose? Morning? Day? Night?Did your Dr. prescribe the Paxil for you because of the abdominal discomfort? Or for depression or anxiety, etc. etc.?Thanks again!!!
 

·
Registered
Joined
·
51 Posts
I have been on Paxil for about 3 weeks and am working from 10mg to 20mg....I don't notice any side effects....I do take it before bed ...it has helped my mood but I don't think has done anything for my IBS...I am told by my doc when you do reach 20-25mg that it does work for pain as well jOn in AZ
 

·
Registered
Joined
·
11 Posts
Discussion Starter · #7 ·
Thanks Jon!!I've heard from more than one person that takes it at night.I've been taking it in the morning when I get up. Maybe I should switch to bed time.?????BTW, my GI told me it takes at least 6 weeks for it to start showing improvement, so be positive.I can live with the "out of touch" side effects, as I think my body will adjust. The sexual side effects worry me!!! I like sex!!!!!
 

·
Registered
Joined
·
53 Posts
Im glad u guys are having good luck with paxil, I hated the stuff, as far as the sexual side affects go, let's put it this way, I'm a teenage guy, this was only about 9 months ago, never had desire for anything if you know what I mean. Things got a lot better when I got off that stuff, but hey just my 2 cents right
 

·
Registered
Joined
·
559 Posts
Don't everyone get upset, this is just my opinion, and how I feel about SSRI meds. I will never, take them if my life depended on it. I have had so many bad experiences with these type of drugs, just terrible side effects. I'll end this part here, as the stories are so long and there are so many. As far as side effects for me on Paxil, (the very last SSRI drug I'll ever take) was severe chest and abdominal pain which woke me from a deep sleep. Then came the hours of sitting on the bowl with D.Sorry that's all I can tell you Antiono, but D, and the pains weere my biggest side effect with Paxil. I hope this helped you a tad bit. By the way, the pains were nothing like the ones from my IBS, they were two completely different types of pains.These drugs work wonders for a lot of people, then the press makes a big deal out of one person going on a killing rampage, that's wrong. Also, it's NOT why I won't take them. No secrets why I won't take them, and I'm not up to writing long post right now. I will however, write in the future and share my stories, if you are all interested.Everyone have a splended evening/day...where ever you are.Love and Hugs if you want them,Jadair
 

·
Registered
Joined
·
350 Posts
My Dr. prescribed it for ab. pain. It's helped immesurably in that area. I am also enjoying the mood benefits! It took about three weeks on the higher dose before I really noticed a difference. Still no side effects and my Dr. says that by now I shouldn't experience any.
 

·
Registered
Joined
·
350 Posts
I had D for the first three weeks on an off and on basis. I took Immodium and that cleared it up. I also got dizzy easy. The first day I was taking it I took my daughter on the carousel. Phew was that a mistake. After the first few days the side effects waned to the point where they weren't a problem and then after three weeks they were gone. I upped my dose after then and experienced now further effects. I take my pill in the morning with breakfast and I strongly suggest using the Controlled Release tabs. That way, the medicine is realeased slowly into your system.
 

·
Registered
Joined
·
11 Posts
Discussion Starter · #14 ·
It's been almost a week and I've not had any "D".But I wake up about 4:00am WIDE!!! awake and can't go back to sleep. Once I get out of bed my hands are shaky. I also feel a bit "confused" or "disoriented" for lack of better words. It goes away after about an hour.Like I said, it's been about a week. So I'm hoping that they will pass. If not, I guess I'll have to call my Dr. and see what she has to say.I'm going to switch over to taking it at night before bed to see if that changes anything. I've been taking it about an hour after I get up.
 

·
Registered
Joined
·
350 Posts
Sounds like the drug is stimulating your autonomic nervous system. Might get worse if you take it before bed. I had a similar reaction to Celexa. If I took it in the afternoon I'd wake up at 3 am shaky and feeling really weird. Dry heaves so bad my stomach muscles were sore the next day. Different meds affect different people in different ways. Good luck.
 

·
Registered
Joined
·
11 Posts
Discussion Starter · #16 ·
I considered the fact that it may get worse if taken before bed.But my theory is this.....Because I've been taking it in the morning and feeling fine during the day. It may be because the med is wearing off by the next morning causing me to be wide awake and shaky at 4:00am. If I take it at night, before bed, the med is definately not wearing off and I may sleep through the night and wake up feeling fine.Sounds good anyway.
I'll give it a try and see how it goes.
 

·
Registered
Joined
·
350 Posts
SSRIs don't "wear off" that quickly. They do the opposite and build up in your system over time. That's why they take 2-6 weeks to benefit from. Most likely the waking up is a sleep disturbance which is a normal side effect from taking these types of drugs. It should go away on it's own in a week or two. If not, talk to your Dr. about trying CR or another drug altogether. In the meantime, enjoy the sunrise
 
1 - 17 of 17 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top